Alert archive / Texas / Flash Flood Warnings in 2006
Flash Flood Warning 52, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Jul 1, 2006, 6:18 PM CDT for Bandera County, Texas. It was in force for 87 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 1, 2006, 6:18 PM CDT (23:18 UTC)
- Expired
- Jul 1, 2006, 7:45 PM CDT
- In force
- 87 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
County Bandera County, TX
The radar
The Laughlin AFB radar (KDFX), 80 km from the middle of the area, began a volume at 23:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 11.3 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 713 J/kg
- Mixed-layer CIN
- -99 J/kg
- Mixed-layer LCL
- 822 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -60 m²/s²
- 0-3 km storm-relative helicity
- -21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KEWX 012327
FFWEWX
TXC019-020045-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
618 PM CDT SAT JUL 1 2006
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* FLASH FLOOD WARNING FOR THE FOLLOWING COUNTIES...
BANDERA
* UNTIL 745 PM CDT
* AT 625 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM HEAVY SHOWERS AND THUNDERSTORMS OVER EXTREME
SOUTHWEST BANDERA COUNTY. RAINFALL OF 2 TO 2 AND A HALF INCHES PER
HOUR WERE INDICATED BY RADAR IN THESE STORMS. PERSONS TRAVELING
ALONG FARM ROAD 187 ALONG THE SABINAL RIVER NEED TO VACATE THIS AREA
IMMEDIATELY AS HEAVY RAINS MAY FLOOD THIS ROADWAY.
* LOCATIONS IN THE WARNING INCLUDE VANDERPOOL
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE THROUGH FLOODED
AREAS...ESPECIALLY AT NIGHT. STAY TUNED TO NOAA WEATHER RADIO OR
LOCAL NEWS MEDIA FOR THE LATEST FLOOD INFORMATION.
LAT...LON 2977 9949 2960 9949 2960 9969 2963 9969
2963 9963 2963 9962 2977 9962
$$2 follow-up statements
000
WGUS74 KEWX 020012
FFSEWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
710 PM CDT SAT JUL 1 2006
TXC019-020045-
BANDERA TX-
710 PM CDT SAT JUL 1 2006
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 745 PM CDT FOR
BANDERA COUNTY...
AT 710 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE
HEAVY RAINS OVER EXTREME SOUTHWEST BANDERA COUNTY HAVE MOVED WEST
INTO SOUTHERN REAL COUNTY. RAINFALL RATES HAVE LESSENED TO NEAR 1
INCH PER HOUR. HOWEVER...RUNOFF FROM THESE HEAVY RAINS COULD STILL
BE OCCURRING AND MOTORISTS ARE URGED TO KEEP OFF FLOODED ROADWAYS
ESPECIALLY ALONG THE SABINAL RIVER DURING THE NEXT HOUR.
LOCATIONS IN THE WARNING INCLUDE VANDERPOOL
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE THROUGH FLOODED
AREAS...ESPECIALLY AT NIGHT. STAY TUNED TO NOAA WEATHER RADIO OR
LOCAL NEWS MEDIA FOR THE LATEST FLOOD INFORMATION.
LAT...LON 2963 9949 2963 9962 2964 9961 2977 9961
2977 9949
$$000
WGUS74 KEWX 020043
FFSEWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
742 PM CDT SAT JUL 1 2006
TXC019-020052-
BANDERA TX-
742 PM CDT SAT JUL 1 2006
...THE FLASH FLOOD WARNING WILL EXPIRE AT 745 PM CDT FOR BANDERA
COUNTY...
THE FLASH FLOOD WARNING WILL BE ALLOWED TO EXPIRE AS RAINS HAVE
DIMINISHED OVER THE WARNED AREA AND NO FLOODING HAS BEEN REPORTED.
LAT...LON 2963 9949 2963 9962 2964 9961 2977 9961
2977 9949
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 1, 3:22 PM CDT, 2 hours 56 minutes earlier.
Area forecast discussion, Jul 1, 3:22 PM CDT, 2 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 322 PM CDT SAT JUL 1 2006 .DISCUSSION... CONVECTIVE ACTIVITY HAS INCREASED CONSIDERABLY THIS AFTERNOON, WITH SHOWERS AND THUNDERSTORMS COVERING THE SOUTHEASTERN THIRD OF SOUTH CENTRAL TEXAS. THIS BROAD AREA OF CONVECTION WILL CONTINUE TO SLOWLY PROGRESS NORTHWARD THROUGH THE REST OF THE DAY. AREA WIDE RAINFALL AMOUNTS OF HALF OF AN INCH ARE EXPECTED BY SUNDAY MORNING, WITH SOME AREAS POSSIBLY RECEIVING THREE INCHES DURING THIS TIME FRAME. PWAT VALUES WILL CONTINUE TO BE ON THE INCREASE OVER THE NEXT FEW DAYS AS UNSTABLE PATTERN ALOFT AND DEEP TROPICAL MOISTURE FROM THE GULF WILL PERSIST. DESPITE THE INCREASE IN MOISTURE, WILL HOLD OFF ON A FLASH FLOOD WARNING FOR NOW, AS THE REGION IS STILL IN A DROUGHT AND THE GROUND CAN HOLD A GOOD AMOUNT OF PRECIP. HAVING SAID THAT, A FLASH FLOOD WATCH MAY BE NECESSARY THE BEGINNING OF THE WEEK, AS THE NAM AND GFS BOTH INDICATE THAT THE UPPER TROUGH WILL LINGER ACROSS THE REGION. THIS WILL LEAD TO A WET PATTERN THROUGH THE MIDDLE OF THE WEEK. THE NAM KEEPS THE BEST CHANCES FOR RAIN AROUND THE HOUSTON AREA, EXTENDING THE RAIN BOUNDARY ONLY TO THE EASTERN THIRD OF OUR CWA. THE GFS SUGGESTS A MORE AREA-WIDE RAIN EVENT, BUT WITH LOWER QPF. WENT WITH A MIDDLE-GROUND APPROACH ON BOTH PARAMETERS. TEMPERATURES THROUGH THE MIDDLE OF THE WEEK WILL BE A FEW DEGREES LOWER THAN NORMAL FOR EARLY JULY, AS CLOUD COVERAGE WILL LIMIT DAYTIME HEATING. A GRADUAL WARMING TREND IS EXPECTED LATE IN THE WEEK AS MOISTURE AXIS SLOWLY EXITS THE REGION. && .FIRE WEATHER... A GOOD CHANCE FOR WETTING RAINS WILL CONTINUE THROUGH THE BEGINNING OF THE WEEK. THIS COUPLED WITH HIGHER RELATIVE HUMIDITIES WILL RESULT IN FIRE THREATS BEING LOW HEADING INTO THE 4TH OF JULY HOLIDAY. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 72 88 73 88 / 50 60 50 60 AUSTIN BERGSTROM INTL AIRPORT 69 87 71 88 / 50 60 50 60 DEL RIO INTL AIRPORT 72 89 74 89 / 50 50 50 40 SAN ANTONIO INTL AIRPORT 69 85 73 87 / 60 60 50 60 && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && 25/01
Hazardous weather outlook, Jul 1, 5:37 AM CDT, 12 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 537 AM CDT SAT JUL 1 2006 TXZ171>173-183>194-202>209-217>225-228-021100- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 537 AM CDT SAT JUL 1 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT THERE IS A POTENTIAL FOR HEAVY RAINS AND LOCALIZED FLOODING TODAY AND TONIGHT AS AN UPPER LOW INTERACTS WITH INCREASING GULF MOISTURE OVER TEXAS. THE FOCUS FOR THESE HEAVY RAINS STRETCH ACROSS A BROAD AREA OF SOUTH AND EAST TEXAS WITH THE HIGHER POTENTIAL GENERALLY ALONG AND EAST OF I-35. SPOTTY RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE POSSIBLE ACROSS PARTS OF SOUTH CENTRAL TEXAS THROUGH TONIGHT...WITH MOST OF THIS RAIN ACCUMULATING GRADUALLY. HOWEVER...SMALLER SCALE WEATHER FEATURES COULD DEVELOP IN THIS RICH TROPICAL ENVIRONMENT TO FURTHER ENHANCE THE FOCUS FOR RAIN. IF THIS HAPPENS..A FLASH FLOOD WATCH MAY BE ISSUED. THOSE WITH OUTDOOR INTERESTS THIS WEEKEND SHOULD MONITOR THE WEATHER AND BE PREPARED TO TAKE PRECAUTIONS IF A FLASH FLOOD WATCH IS ISSUED FOR YOUR AREA. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY HEAVY RAINS AND LOCALIZED FLOODING WILL REMAIN POSSIBLE ACROSS SOUTH CENTRAL TEXAS THROUGH SUNDAY NIGHT. THE CHANCE OF RAIN WILL DECREASE SLIGHTLY BEYOND SUNDAY. HOWEVER...THE POTENTIAL FOR SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THE NEXT SEVERAL DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Special weather statement, Jul 1, 2:28 PM CDT, 3 hours 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 228 PM CDT SAT JUL 1 2006 TXZ173-191>194-205>209-220>225-012130- WILLIAMSON-HAYS-TRAVIS-BASTROP-LEE-BEXAR-COMAL-GUADALUPE-CALDWELL- FAYETTE-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA- INCLUDING THE CITIES OF...GEORGETOWN...SAN MARCOS...AUSTIN... BASTROP...GIDDINGS...SAN ANTONIO...NEW BRAUNFELS...SEGUIN... LOCKHART...LA GRANGE...PLEASANTON...FLORESVILLE...KARNES CITY... GONZALES...CUERO...HALLETTSVILLE 228 PM CDT SAT JUL 1 2006 ...FUNNEL CLOUDS POSSIBLE THIS AFTERNOON WITH THE SHOWERS AND STRONG THUNDERSTORMS MOVING INTO SOUTH CENTRAL TEXAS... SHOWERS AND THUNDERSTORMS ASSOCIATED WITH WARM MOIST TROPICAL AIR FROM THE GULF OF MEXICO COULD RESULT IN SHORT LIVED FUNNEL CLOUDS THIS AFTERNOON ACROSS THE COASTAL PLAINS INTO SOUTH CENTRAL TEXAS. THE FUNNELS ARE NOT EXPECTED TO TOUCH GROUND...HOWEVER CAUTION SHOULD BE TAKEN IN THE RARE EVENT ONE OF THESE FUNNELS DOES REACH NEAR OR BRIEFLY TOUCHES THE GROUND AS THEY CAN BE DANGEROUS. ALSO GUSTY WINDS OF 30 TO 40 MPH WILL ACCOMPANY THE LEADING EDGE OF THESE THUNDERSTORMS.
Local storm report, Jul 1, 2:48 PM CDT, 3 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
248 PM CDT SAT JUL 01 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 PM FUNNEL CLOUD 10 N GONZALES 29.65N 97.45W
07/01/2006 GONZALES TX PUBLIC
2 FUNNELS REPORTED.
&&
SCHUMACHERNearby
Flash Flood Warnings in Texas, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.